Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 151, NWS St. Louis, MO

June 3, 2025Knox County, Monroe County, Shelby County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 3, 2025, 4:51 PM CDT for Knox County, Monroe County, Shelby County, Missouri. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2025, 4:51 PM CDT (21:51 UTC)
Expired
Jun 3, 2025, 5:30 PM CDT
In force
39 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Knox County, MO, Monroe County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 181 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 5:01 PM CDTTSTM WND DMGEdina, MOKnox County Dispatch reported power lines down in Edina. Time estimated from radar. Dispatch received report at 5:15 pm.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 1:38 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2025-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2025-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1180 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

586 
WUUS53 KLSX 032151
SVRLSX
MOC103-137-205-032230-
/O.NEW.KLSX.SV.W.0151.250603T2151Z-250603T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
451 PM CDT Tue Jun 3 2025

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Knox County in northeastern Missouri...
  Monroe County in northeastern Missouri...
  Shelby County in northeastern Missouri...

* Until 530 PM CDT.

* At 451 PM CDT, severe thunderstorms were located along a line from 
  6 miles south of Edina to 11 miles west of Sturgeon, or along a 
  line from 6 miles south of Edina to 19 miles west of Centralia, 
  moving northeast at 60 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind
           damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Clarence and Edina around 455 PM CDT.
  Plevna, Woodlawn and Maud around 505 PM CDT.

Other locations impacted by the severe thunderstorm include Novelty, 
Leonard, Duncans Bridge, Bethel, Newark, Holliday and Hunnewell.

This includes the following State Parks...
	Union Covered Bridge Historic Site.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. These storms are capable of producing damaging winds and 
large hail.

A Tornado Watch remains in effect until 800 PM CDT for a portion of 
northeast Missouri.

&&

LAT...LON 4011 9235 4027 9195 3995 9195 3995 9184
      3966 9185 3966 9181 3934 9203 3935 9230
      3979 9229 3995 9229 3995 9234 4004 9234
      4004 9235
TIME...MOT...LOC 2151Z 225DEG 52KT 4009 9221 3966 9235 3926 9249

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:08 PM CDT, 2 hours 43 minutes earlier. Its key messages:

  • Showers and thunderstorms are expected late this afternoon through tonight. These storms will be capable of heavy rain and localized flash flooding.
  • The active pattern continues into this weekend with multiple rounds of showers and thunderstorms forecast.
Area forecast discussion, Jun 3, 2:08 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
208 PM CDT Tue Jun 3 2025

.KEY MESSAGES...

- Showers and thunderstorms are expected late this afternoon
  through tonight. These storms will be capable of heavy rain and
  localized flash flooding.

- The active pattern continues into this weekend with multiple
  rounds of showers and thunderstorms forecast.

&&

.SHORT TERM...  (Through Late Wednesday Night)
Issued at 156 PM CDT Tue Jun 3 2025

The focus of the next 36 hours is the potential for flash flooding
and severe weather in central and northeast Missouri as well as west-
central Illinois. A cold front pushing through the central Plains
and Upper Midwest will be the catalyst for these threats as the
front enters the forecast area late this evening. This timing is
later than in previous forecasts, but has little consequence
regarding impacts. The first line of thunderstorms is expected to
develop ahead of the actual front within a rich environment of
SBCAPE values of 1000+ J/kg and 0-6 km shear vectors of 30 - 35 kts
from the southwest. This will likely be our best chance at seeing
severe hail as the environment will be at its prime. However, the
number of updrafts within this first quasi-line will have an impact
on the production of severe hail. At this issuance, isolated 1 inch
hail is still appropriate wording. Damaging winds will be the
primary severe threat as updrafts congeal ahead of and along the
front. We expect isolated 70 mph wind gusts during the event with
the aid of a 40 - 50 kt low-level jet and rain-cooled downdrafts
punching down toward the surface. There is also a chance of brief
tornadoes this evening. 0-3 km shear vectors of 30 to 40 kts from
the southwest are forecast. Though these vectors never become
orthogonal to the line, the magnitudes are sufficient for
mesovortex development if remnant boundaries come into play. Model
soundings show backed surface winds near an outflow boundary
stationed in northeast Missouri, suggesting the tornado threat
will be higher in that region if the outflow boundary lasts. This
will be true for any east-west boundary laid out through this
afternoon.

Beyond the severe threat, heavy rain and flash flooding come into
focus. Ample instability, PWATs approaching 2 inches, and warm cloud
depths approaching 13 kft will be supportive of efficient
rainfall in thunderstorms that develop. Rainfall rates of 1 to 2
inches/hour are expected in the most robust cells. Because of
this, heavy rainfall in portions of central and northeast Missouri
is a guarantee. Confidence begins to falter, however, regarding
how much rain will fall and which locations may see isolated flash
flooding. CAMs do show additional development upstream of the
main line due to support from the low-level jet and mid-level
vorticity maxima as well as southwesterly corfidi vectors.
Although this makes meteorological sense and upstream development
is expected, each round still looks fairly progressive. Models
have been catching onto this and have been trending lower in
rainfall amounts. However, the 12z HREF LPMM is still 6 inches in
the Jefferson City/Columbia area, which is consistent with where
multiple rounds of thunderstorms are progged to pass over.
Overall, this is likely going to be the extent of flash flooding -
isolated in nature in places that receive multiple thunderstorms,
favoring urban areas.

The front will stall in the CWA on Wednesday, bringing additional
showers and thunderstorms to areas along and south of it. Severe
weather is not expected as instability will be meager and
elevated.

Jaja

&&

.LONG TERM...  (Thursday through Next Tuesday)
Issued at 156 PM CDT Tue Jun 3 2025

An active pattern continues Thursday into Saturday as today's cold
front stalls and wavers over the region. There is another chance at
severe weather on Friday. Models depict an MCS rolling through the
CWA along the stalled boundary. Confidence is high in at least some
precipitation falling in the area due to this feature with most of
the area spattered in a 60 to 80% chance of rain. This is washed
out due to model differences, but models are consistent in showing
this feature passing sometime on Friday.

Otherwise, temperatures will be relatively cool for early June with
highs in the mid-70s to low-80s from Thursday through at least
Saturday before slowly moderating.

Jaja

&&

.AVIATION...  (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1147 AM CDT Tue Jun 3 2025

Showers and thunderstorms are expected to impact each terminal
beginning in central Missouri through west-central Illinois late
this afternoon and reaching east-central Missouri by late this
evening. Large hail, damaging winds, and a brief tornado are all
possible initially, though these threats will decrease with time
and eastern extent. Ceilings and visibilities will fall to
MVFR/IFR as these thunderstorms pass. Low MVFR/IFR ceilings are
forecast to stick around from tonight through the end of the TAF
period in much of the region. Otherwise, gusty south winds will
diminish and turn to southwesterly and eventually northwesterly
behind an approaching cold front.

Jaja

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch from 7 PM CDT this evening through Wednesday morning
     for Audrain MO-Boone MO-Callaway MO-Cole MO-Knox MO-Lewis
     MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-
     Pike MO-Ralls MO-Shelby MO.

IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 3, 2:10 PM CDT, 2 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
210 PM CDT Tue Jun 3 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041915-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
210 PM CDT Tue Jun 3 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

A Tornado Watch is in effect until 8pm.

Thunderstorms are expected tonight with large hail, damaging wind, a
brief tornado, and isolated flash flooding all possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The chance of thunderstorms continues Wednesday through Monday.
Thunderstorms Wednesday morning may produce locally heavy rainfall
and flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

Jaja

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 4:27 PM CDTSevere Thunderstorm WarningLSXKnox48 min
Jun 3, 4:48 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Moniteau57 min
Jun 3, 5:23 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Marion, Monroe, Ralls, Shelby67 min
Jun 3, 5:29 PM CDTSevere Thunderstorm WarningLSXAudrain, Callaway46 min
Jun 3, 5:41 PM CDTSevere Thunderstorm WarningLSXBoone33 min
Jun 3, 6:12 PM CDTAreal Flood AdvisoryLSXBoone3 hr
Jun 3, 6:24 PM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Osage51 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.